Hail, Baca
- When
- July 6, 4:00 PM MST to 4:05 PM MST
- Where
- Baca County, 11 mi W of Pritchett
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.367, -103.067
2 hail, 1 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 6, 1:05 PM MST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 205 PM MDT WED JUL 6 2005 .SHORT TERM... (TONIGHT AND THURSDAY) FORECAST CHALLENGE REMAINS THE COVERAGE AND LONGEVITY OF SEVERE THUNDERSTORMS THIS EVENING. CURRENTLY: BROAD UPPER RIDGE OF HIGH PRESSURE CONTINUED ACROSS THE DESERT SW INTO WESTERN TX...WITH THE FLOW ALOFT OVER COLORADO EXHIBITING MINOR DISTURBANCES THIS AFTN. PLENTY OF SOLAR HEATING AND AVAILABLE MOISTURE HAS ALLOWED CONVECTION TO FIRE OVER THE HIGHER TERRAIN ONCE AGAIN THIS AFTN...WITH THE BEGINNING FOCAL POINTS ONCE AGAIN BEING THE PALMER DIVIDE AND THE RATON RIDGE. DEWPOINTS ACROSS THE E PLAINS ARE IN THE MID 40S TO NEAR 60...WITH KCOS THE DRIEST IN THE MID 30S. ISOLATED CONVECTION WAS ALSO FIRING OVER THE CONTDVD. TONIGHT: CONDITIONS ARE NOT AS FAVORABLE FOR SEVERE WEATHER TONIGHT COMPARED TO TUESDAY...BUT COMPONENTS ARE STILL THERE FOR SOME FIESTY STORMS. CAPES ARE ANYWHERE FROM 1500 TO 2500 J/KG...WITH HIGHEST VALUES FURTHER EAST. BULK SHEAR IS WEAKER TODAY AS WELL... BORDERING ON MARGINAL ALONG THE CO/KS BORDER. THEREFORE...MAIN THREAT THIS EVENING WILL BE LARGE HAIL AND GUSTY WINDS...THOUGH AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION. CONVECTION WILL SHUTTLE EAST THROUGH THE NIGHT...POSSIBLY LASTING PAST MIDNIGHT ALONG THE KS BORDER. SKIES ARE EXPECTED TO CLEAR OUT FROM W TO E...BUT 700 AND 850 TEMP CHARTS INDICATE SLIGHTLY WARMER CONDITIONS OVERNIGHT SO ADJUSTED MIN T GRIDS UP A BIT. TOMORROW: UPPER PATTERN DOES NOT CHANGE MUCH FOR TOMORROW...BUT MODELS POINT TO A DRIER DAY. ONGOING GRIDS HAD THE SAME THOUGHTS... SO MAIN ADJUSTMENTS WERE TO HAVE A LATER START TO CONVECTION...AND TO KEEP IT CLOSER TO THE HIGHER TERRAIN AND IMMEDIATELY ADJACENT PLAINS. MADE A SLIGHT ADJUSTMENT TO TEMPS IN RESPONSE TO LATEST NUMERICAL GUIDANCE...OTHERWISE NOT MUCH CHANGE. MOORE// .LONG TERM... (FRI THRU WED) PRECIP CHANCES WILL CONTINUE TO BE ON THE WANE THIS TIME PERIOD. MAIN FEATURE I OBSERVED IN THE GUIDANCE IS FLOW AT ALL LVLS IS FCST TO TAKE ON AN EASTERLY COMPONENT AT ALL LVL OF THE ATMOS. PAST HISTORY HAS SHOWN WHEN THIS OCCURS PRECIP VALUES ARE MUCH LESS THAN NORMAL ALL AREAS...AND IF PRECIP OCCUR IT WILL JUST BE OVER THE HIER TRRN. FOR THIS REASON...I REMOVED ALL MENTION OF POPS FRI AND SAT E PLAINS. I MADE VERY LITTLE IF ANY CHANGES TO TEMPS. BY LATE IN THE WEEKEND INTO EARLY NEXT WEEK...FLOW ONCE AGAIN TAKES ON A SW COMP ALOFT...AND THIS SHOULD ALLOW POPS TO RETURN TO THE E PLAINS. I FINE TUNED POP BEGINNING/ENDING TIMES TO MATCH UP MORE WITH CLIMO. /HODANISH && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 27/34
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 645 AM MDT WED JUL 6 2005 COZ058>089-093>099-071300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 645 AM MDT WED JUL 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. A FEW SEVERE THUNDERSTORMS WILL PROBABLY OCCUR OVER THE SOUTHEAST PLAINS OF COLORADO THIS AFTERNOON AND EVENING. WEAK TO MODERATE WIND SHEAR VALUES WILL CAUSE SOME STORMS TO ROTATE. THE ATMOSPHERE WILL BECOME VERY UNSTABLE EARLY THIS AFTERNOON...AND STORMS WILL PUSH OVER THE EASTERN MOUNTAINS TOWARD THE EAST. THE THREAT AREA WILL BE FROM THE I-25 CORRIDOR TO THE KANSAS AND NEW MEXICO BORDERS...BUT THE GREATEST THREAT WILL BE IN CROWLEY...OTERO...EASTERN LAS ANIMAS...KIOWA...BENT...PROWERS...AND BACA COUNTIES. THE MAIN THREATS WILL BE HAIL...FROM QUARTER SIZE TO AROUND THE SIZE OF GOLFBALLS... WIND GUSTS OVER 60 MPH...HEAVY RAIN...CAUSING LOCALIZED FLOODING... AND CLOUD TO GROUND LIGHTNING. A TORNADO WILL BE POSSIBLE WITH THE MOST SEVERE SUPERCELL. ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND HIGH VALLEYS DURING THE AFTERNOON...AND LAST INTO THE EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO AROUND 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ON THURSDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP ACROSS THE AREA. OVER THE SOUTHEAST PLAINS...ONE OR TWO STORMS COULD BECOME SEVERE...PRODUCING HAIL 3/4 INCH IN DIAMETER OR LARGER...AND WINDS IN EXCESS OF 58 MPH. OVER THE MOUNTAINS AND HIGH VALLEYS...WIND GUSTS TO 45 MPH AND CLOUD TO GROUND LIGHTNING...WILL BE THE MAIN THREATS. FOR FRIDAY THROUGH TUESDAY...AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY...ESPECIALLY OVER THE MOUNTAINS AND NEARBY LOWER ELEVATIONS. THE MAIN THREATS WILL BE CLOUD TO GROUND LIGHTNING... WIND GUSTS OF 40 TO 50 MPH AND HAIL UP TO 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS AFTER 1 PM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 115 PM MDT WED JUL 6 2005 COZ072>075-079-079>080-080-084>089-093>099-070300- BACA-BENT-CROWLEY-EL PASO--HUERFANO-----KIOWA--LAS ANIMAS---- OTERO-PROWERS-PUEBLO--- 115 PM MDT WED JUL 6 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 612 IN EFFECT UNTIL 9 PM MDT FOR THE FOLLOWING AREA... IN COLORADO THIS WATCH INCLUDES 10 COUNTIES IN EAST CENTRAL COLORADO EL PASO... IN SOUTHEAST COLORADO BACA... BENT... CROWLEY... HUERFANO... KIOWA... LAS ANIMAS... OTERO... PROWERS... PUEBLO... THIS INCLUDES THE CITIES OF...COLORADO SPRINGS...EADS... LA JUNTA...LAMAR...LAS ANIMAS...OLNEY SPRINGS...ORDWAY...PUEBLO... ROCKY FORD...SPRINGFIELD...TRINIDAD...WALSENBURG AND WALSH.
The Pueblo radar (KPUX), 156 km away, was scanning. The volume nearest the first event began at 22:58 UTC.
2 hail, 1 wildfire. Local standard time, as filed.
Intense wildfire (Mason Gulch) burned almost 12,000 acres of land in eastern Custer County and western Pueblo County between Wetmore and Beulah. The fire was started by lightning on the evening of July 6th approximately 2 miles south of Wetmore and made a run towards Beulah on July 10th. The wildfire was contained by 8 PM on July 16th. During the height of the fire...the community of Beulah was evacuated while the towns of San Isabel...Colorado City and Rye were put on standby evacuation orders. The total cost to battle the fire was approximately 5.3 million dollars.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467855, 5467856, 5467916.